Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

June 20, 2021Andrew County, Missouri

NWS Kansas City, MO issued this special weather statement at Jun 20, 2021, 6:07 PM CDT for Andrew County, Missouri. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2021, 6:07 PM CDT (23:07 UTC)
Expired
Jun 20, 2021, 6:45 PM CDT
In force
38 min
Issued by
NWS Kansas City, MO

County Andrew County, MO

The radar

The Pleasant Hill radar (KEAX), 128 km from the middle of the area, began a volume at 23:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 6:35 PM CDTHAIL 1.753 Nnw Cosby, MOREPORRTED NEAR HWY 169 AND COUNTY ROAD 311.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.1 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2021-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2021-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
577 J/kg
Mixed-layer CIN
-261 J/kg
Mixed-layer LCL
1356 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
166 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

477 
WWUS83 KEAX 202307
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
607 PM CDT Sun Jun 20 2021
 
MOZ012-202345-
Andrew MO-
607 PM CDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ANDREW COUNTY UNTIL 645
PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm over
Amazonia, or near Savannah, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Savannah, Country Club Villa, Country Club, Union Star, Amazonia,
Cosby and Helena.

This includes the following highways...
 Interstate 29 between mile markers 52 and 64.
 Interstate 229 between mile markers 10 and 14.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and northwestern Missouri.

LAT...LON 3982 9460 3982 9487 3983 9489 3984 9492
      3986 9494 3988 9493 3990 9495 3996 9496
      3999 9460
TIME...MOT...LOC 2307Z 272DEG 24KT 3990 9488 

$$

Blair

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jun 20, 5:50 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 20, 5:50 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
550 PM CDT Sun Jun 20 2021

.Discussion...
Issued at 252 PM CDT SUN JUN 20 2021

After morning thunderstorms have moved out of the area clear skies
and high sun has allowed for rapid recovery of the airmass in the
wake of those storms. Temperatures across the area have warmed back
into the lower to middle 90s, and along with dewpoints pushing 70
degrees and steep low to mid level lapse rates ML CAPE has built
3000 J/kg. Mesoanalysis indicates at least a little bit of CINH left
across the area, which has for the most part kept storm formation at
bay, but cumulus clouds will continue to build as the convective
temperature is reached. With the mid level trough responsible for
the AM thunderstorms just moving through the area there should be
some subsidence in the mid levels, which will also keep storms at
bay for another couple hours. Short term modeling indicates the
CAP/CINH will erode in the next couple of hours, which will then
allow for freely developing storms this afternoon once a trigger
presents itself. A cold front, which is analyzed across NE KS into
SW Iowa will be the main focus for afternoon and evening convection.
Initial storms will form along that boundary, likely in far southern
Iowa, and coverage will stretch southward along the boundary into NW
Missouri. One area to watch for more organized development will be
far northern Missouri, into southern Iowa where an inverted trough
will keep winds a little more backed ahead of the creeping cold
front. Mid level flow out of the northwest may actually keep storm
development a little more discreet, at least at first, as coverage
may be scattered early on. The high CAPE along with strong deep
layer shear will yield organized structures, perhaps mature
supercells in the 4 pm to 7 pm range, again across far northern
Missouri and southern Iowa. While the overall tornado threat is low
for this event, lending to the warm surface conditions and a lack of
any formidable LLJ while storms are most likely to be surface based,
the backed winds and possible discreet mode across northern Missouri
will yield an outside chance at a tornado or two. Further south
along the boundary, scattered convection will continue to fire as
the boundary moves into the uncapped environment. Expect the
southern development to occur an hour or two after the initial Iowa
development, which will put the KC Metro in the window for storm in
the 5 pm to 7 pm range. Despite the uniform low level forcing along
the boundary, hi-res models continue to imply scattered development,
which may yield breaks in the storm coverage. Where storms do form
expect gusty or perhaps damaging winds and hail as high as quarters
to golf balls. As cold pools form convective coverage should
increase and line segments should accelerate east and south ahead of
the boundary. As the sun sets CINH will increase and the wind threat
will eventually decrease with time tonight. Expect the bulk of the
storms to be south and east of the area by the overnight hours, with
lingering trailing stratiform showers through the overnight. Expect
some lingering showers in the post frontal environment going into
Monday, but those showers should remain closer to the sagging
synoptic front, so a strong northern push of any Monday rain will be
limited, likely to areas along and south of the I-70 corridor.

Temperatures on Monday and Tuesday will be rather pleasant and
welcomed relief from the persistent heat and humidity. The surface
trough will take over the area, which will keep a steady supply of
relatively dry and cool air, more reminiscent of early autumn as
opposed to early summer. The relief will be somewhat short-lived as
the surface ridge moves east and southerly return flow brings warm
and moist air back into the region for the middle to latter part of
the upcoming week. The combination of a resupply of moisture and an
increasingly active mid level pattern will introduce several chances
for rain in the Thursday through Saturday time frame.

&&

.Aviation...(For the 00Z TAFS through 00Z Monday Evening)
Issued at 537 PM CDT SUN JUN 20 2021

Primary aviation concern will be TSRA chances at the beginning.
Timing remains the same as the 18Z issuance, between 00 and 03Z.
VFR conditions will then persist, with shower chances in the
morning, around 12Z through 16Z. Winds will start out of the west,
becoming more northwest through the end of the period.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Leighton
Aviation...Kurtz
Hazardous weather outlook, Jun 20, 12:36 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
1236 PM CDT Sun Jun 20 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-211745-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
1236 PM CDT Sun Jun 20 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...This Afternoon and Tonight

 Temperatures in the 90s and heat index values in the upper 90s to
 near 100 can be expected this afternoon.

 Strong to severe thunderstorms are possible this evening into the
 overnight hours. Large hail and damaging winds are the main
 hazards.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Monday through Saturday

 Hazardous weather is not expected at this time.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, Jun 20, 6:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
607 PM CDT Sun Jun 20 2021

MOZ012-202345-
Andrew MO-
607 PM CDT Sun Jun 20 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ANDREW COUNTY UNTIL 645
PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm over
Amazonia, or near Savannah, moving east at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Savannah, Country Club Villa, Country Club, Union Star, Amazonia,
Cosby and Helena.

This includes the following highways...
 Interstate 29 between mile markers 52 and 64.
 Interstate 229 between mile markers 10 and 14.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and northwestern Missouri.

LAT...LON 3982 9460 3982 9487 3983 9489 3984 9492
      3986 9494 3988 9493 3990 9495 3996 9496
      3999 9460
TIME...MOT...LOC 2307Z 272DEG 24KT 3990 9488

Blair

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:42 PM CDTSevere Thunderstorm WarningEAXRandolph33 min
Jun 19, 8:13 PM CDTSpecial Weather StatementEAXRandolph47 min
Jun 19, 8:28 PM CDTSevere Thunderstorm WarningEAXRandolph32 min
Jun 19, 8:57 PM CDTSpecial Weather StatementEAXRandolph48 min
Jun 19, 9:09 PM CDTFlash Flood WarningEAXHoward, Randolph5 hr
Jun 19, 9:25 PM CDTSevere Thunderstorm WarningEAXRandolph35 min
Jun 19, 9:28 PM CDTSpecial Weather StatementEAXMacon47 min
Jun 19, 9:33 PM CDTAreal Flood AdvisoryEAXAdair, Macon6 hr
Jun 19, 9:40 PM CDTSevere Thunderstorm WarningEAXChariton, Howard, Randolph35 min
Jun 19, 9:58 PM CDTSevere Thunderstorm WarningEAXAdair, Macon32 min
Jun 19, 10:33 PM CDTSevere Thunderstorm WarningEAXChariton27 min
Jun 19, 10:56 PM CDTSpecial Weather StatementEAXChariton49 min
Jun 19, 11:08 PM CDTSevere Thunderstorm WarningEAXCarroll, Chariton, Livingston37 min
Jun 19, 11:32 PM CDTAreal Flood AdvisoryEAXCarroll, Chariton, Howard, Livingston6 hr
Jun 19, 11:44 PM CDTSpecial Weather StatementEAXChariton46 min
Jun 20, 12:01 AM CDTFlash Flood WarningEAXChariton, Howard7 hr
Jun 20, 2:30 AM CDTAreal Flood WarningEAXRandolph3 hr
Jun 20, 3:34 AM CDTSpecial Weather StatementEAXGentry, Nodaway41 min
Jun 20, 8:34 AM CDTSpecial Weather StatementEAXSullivan41 min
Jun 20, 9:10 AM CDTSpecial Weather StatementEAXAdair50 min
Jun 20, 11:26 AM CDTSpecial Weather StatementEAXRandolph34 min
Jun 20, 6:24 PM CDTSevere Thunderstorm WarningEAXAndrew, DeKalb36 min
Jun 20, 6:52 PM CDTSevere Thunderstorm WarningEAXHarrison, Mercer, Putnam, Sullivan23 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.